Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 164, NWS Quad Cities, IA

July 20, 2017Benton County, Iowa County, Keokuk County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 20, 2017, 11:39 PM CDT for Benton County, Iowa County, Keokuk County, Iowa. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2017, 11:39 PM CDT (04:39 UTC)
Expired
Jul 21, 2017, 12:06 AM CDT
In force
27 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Benton County, IA, Iowa County, IA, Keokuk County, IA

The radar

The Des Moines radar (KDMX), 126 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2392 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted.

093 
WUUS53 KDVN 210439
SVRDVN
IAC011-095-107-210530-
/O.NEW.KDVN.SV.W.0164.170721T0439Z-170721T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1139 PM CDT THU JUL 20 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Northern Keokuk County in southeastern Iowa...
  Southern Benton County in east central Iowa...
  Iowa County in east central Iowa...

* Until 1230 AM CDT

* At 1139 PM CDT, severe thunderstorms were located along a line
  extending from 9 miles west of Keystone to near Victor to 6 miles
  northwest of What Cheer, moving east at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Marengo, Williamsburg, Belle Plaine, North English, Victor,
  Newhall, Blairstown, Van Horne, What Cheer, Keystone, Norway,
  Ladora, Keswick, South English, Parnell, Millersburg, Luzerne,
  Kinross, Amana and Conroy.

This includes Interstate 80 in Iowa between mile markers 205 and 226.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4151 9241 4151 9230 4212 9230 4215 9195
      4174 9185 4144 9200 4140 9241
TIME...MOT...LOC 0439Z 270DEG 32KT 4204 9237 4176 9231 4147 9245 

HAIL...<.75IN
WIND...60MPH
 
$$

ERVIN
3 follow-up statements
764 
WWUS53 KDVN 210448
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1148 PM CDT THU JUL 20 2017

IAC011-095-107-210530-
/O.CON.KDVN.SV.W.0164.000000T0000Z-170721T0530Z/
Keokuk IA-Benton IA-Iowa IA-
1148 PM CDT THU JUL 20 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHERN KEOKUK...SOUTHERN BENTON AND IOWA COUNTIES...

At 1148 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Keystone to Ladora to near What
Cheer, moving east at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Marengo, Williamsburg, Belle Plaine, North English, Victor, Newhall,
Blairstown, Van Horne, What Cheer, Keystone, Norway, Ladora, Keswick,
South English, Parnell, Millersburg, Luzerne, Kinross, Amana and
Conroy.

This includes Interstate 80 in Iowa between mile markers 205 and 226.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4151 9241 4151 9230 4212 9230 4215 9195
      4174 9185 4144 9200 4140 9241
TIME...MOT...LOC 0448Z 269DEG 37KT 4208 9227 4176 9217 4147 9236 

HAIL...<.75IN
WIND...60MPH
 
$$

ERVIN
699 
WWUS53 KDVN 210457
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1157 PM CDT THU JUL 20 2017

IAC011-095-107-210530-
/O.CON.KDVN.SV.W.0164.000000T0000Z-170721T0530Z/
Keokuk IA-Benton IA-Iowa IA-
1157 PM CDT THU JUL 20 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN KEOKUK...SOUTHERN BENTON AND IOWA COUNTIES...

At 1156 PM CDT, severe thunderstorms were located along a line
extending from near Van Horne to near Conroy to Keswick, moving east
at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Marengo, Williamsburg, Belle Plaine, North English, Victor, Newhall,
Blairstown, Van Horne, Keystone, Norway, Ladora, Keswick, South
English, Parnell, Millersburg, Luzerne, Kinross, Amana, Conroy and
Middle Amana.

This includes Interstate 80 in Iowa between mile markers 205 and 226.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4148 9230 4212 9230 4215 9195 4174 9185
      4144 9200 4145 9228
TIME...MOT...LOC 0456Z 265DEG 44KT 4207 9208 4179 9198 4147 9224 

HAIL...<.75IN
WIND...60MPH
 
$$

ERVIN
424 
WWUS53 KDVN 210506
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1206 AM CDT FRI JUL 21 2017

IAC011-095-107-210516-
/O.CAN.KDVN.SV.W.0164.000000T0000Z-170721T0530Z/
Keokuk IA-Benton IA-Iowa IA-
1206 AM CDT FRI JUL 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KEOKUK...SOUTHERN
BENTON AND IOWA COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with these thunderstorms.

LAT...LON 4148 9230 4212 9230 4215 9195 4174 9185
      4144 9200 4145 9228
TIME...MOT...LOC 0504Z 270DEG 32KT 4207 9198 4179 9188 4147 9214 

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:23 PM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jul 20, 6:23 PM CDT, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
623 PM CDT Thu Jul 20 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 330 PM CDT Thu Jul 20 2017

Quasi-stationary front undulating generally west-to-east acrs
central IA and lingering outflow boundaries on northern fringe of
ongoing heat dome, to be focus of occasional rounds of severe and
heavy rain producing thunderstorms through the first half of the
weekend, before northwest flow brings about a reprieve from the
storms, heat and humidity by early next week. Until then, flooding
rains possible for select areas of the CWA, and resultant river
flooding. Current area more sensitive right now are far northwestern
IL that got hit with heavy rain last night.

&&

.SHORT TERM...(This Evening through Friday)
ISSUED AT 330 PM CDT Thu Jul 20 2017

Tonight...Will keep ongoing heat headlines going through at least
Fri evening, but with temporary bouts of storms and convective
debris producing some passing breaks in the excessive heat.

As for storm chances tonight, see two scenarios unfolding. First one
is in the VCNTY of the above mentioned front acrs central IA along
and south of I80, where LLVL moisture convergence is occurring. This
would be this evening where isolated to sctrd storms could fire, if
the EML can be overcome. The other zone would be along elevated warm
front draped acrs the north half of IA, into northwest IL where CU
field is ongoing. This could be more from mid evening and into the
overnight, early Fri morning hours. Will cover potentials with low
to moderate chance POPS. If storms could get going, despite marginal
shear, a few could be strong with gusty winds and locally heavy
rainfall. Patchy fog possible in pooled sfc DPT fields and light
winds later tonight into early morning.

Friday...Whatever thunderstorm activity lingers out of Thu night into
Fri morning may diurnally wane. This should allow some of the heat
to rebuild, thus the ongoing heat headlines. But some areas to the
north may not recover and stay below true excessive heat criteria.
Then the main from will try to retreat north, possibly adjusting
it's way from northwest of Cedar Rapids, to princeton IL by evening.
This could be the late afternoon focus for more storms. With more
organized storm clusters developing acrs southern MN and looking to
propagate east-southeast along thermal gradient, along with the late
afternoon frontal alignment locally opening up NW IL to more
storms, will issue a Flash Flood watch for the 3 NW IL counties hard
hit by heavy rain last night, Jo Daviess, Stephenson, and Carroll
from 21z Fri through 14z Sat. Strong to severe storms possible Fri
afternoon where they fire.    ..12..

.LONG TERM...(Friday Night through Thursday)
ISSUED AT 330 PM CDT Thu Jul 20 2017

Hot & humid with storms and heavy rains with risk of severe into
Saturday...then return to cooler and drier conditions.

Long Term Forecast Confidence Assessment...fair or average with by
far the primary issue is timing, intensity and coverage of
convection abd heavy rainfall Friday night into Saturday AM due to
feedback issues.

Friday night...expect moderate to locally heavy rains over NE 1/2 of
area with retreating warm front and low pressure system with some
portions receiving 1 to 3 inches possible.  This in far NE sections
is enough to warrant Flash Flood Watch over NE 3 counties that got
lots of water last 24 hours.  Some severe also possible with
damaging winds main risk.   Mins of in the lower to middle 70s due
to high dewpoints and clouds are reasonable.

Saturday and Saturday night...another hot and humid day with highs
into lower to middle 90s with heat indices 100 to 105 degrees over
all but far north sections.  Some concern POPS may be too low for
later shifts to reassess into Saturday night.  Mins in the upper 60s
to lower 70s are expected as drier air starts to move in.

Sunday...Turning a bit cooler and definitely less humid as NW winds
allow for dewpoints to fall through the day.  Decent gradient with
lower 80s north to lower 90s south as core of cool air doesn't
arrive until later in the day into Monday.

Sunday night through Tuesday Night...fair with Canadian high
pressure and slightly below normal temperatures with highs 75 to 85
and lows 55 to to 65 and moderately low humidity.

Wednesday through Thursday...near to slightly above normal as higher
moisture and more humid air allows for chances of typical late
summer convection mostly in PM hours.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
ISSUED AT 620 PM CDT Thu Jul 20 2017

A low confidence hot and humid forecast remains in place tonight.
Conditions are mainly VFR outside of storms, and that should be
the rule except for a period of light fog early in the morning.
There remains enough confidence that storms will move through the
area in the mid evening to early morning hours to allow for a
tempo wording in forecasts north of Burlington. That said, BRL
has a nearby storm that is slowly moving east as fo 23Z. That
storm could impact the BRL airport, but it also may die quickly
before moving that far east. It is isolated and very slow moving.
ERVIN

&&

.HYDROLOGY...
Issued at 330 PM CDT Thu Jul 20 2017

Rivers...have issued a Flood Watch for points on Rock River due to
last nights widespread heavy rains of 2 to 5+ inches in the basin
averages. If additional widespread heavy rains occur Friday
night...then major flooding is likely in many or all most forecast
points.

Rainfall...area rains very possible in northeast sections could be
locally widespread 2 plus inches.  This could result in local flash
flooding issues in areas that received over 2 inches last night.
This is the reason for the Flash Flood Watch in the northeast.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 8 PM CDT Saturday for Benton-Clinton-Jones-
     Linn.

     Excessive Heat Warning until 8 PM CDT Saturday for Cedar-Des
     Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Louisa-
     Muscatine-Scott-Van Buren-Washington.

IL...Heat Advisory until 8 PM CDT Saturday for Bureau-Putnam-
     Whiteside.

     Excessive Heat Warning until 8 PM CDT Saturday for Hancock-
     Henderson-Henry IL-McDonough-Mercer-Rock Island-Warren.

     Flash Flood Watch from Friday afternoon through Saturday morning
     for Carroll-Jo Daviess-Stephenson.

MO...Excessive Heat Warning until 8 PM CDT Saturday for Clark-
     Scotland.

&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...Nichols
AVIATION...Ervin
HYDROLOGY...Nichols
Hazardous weather outlook, Jul 20, 3:38 PM CDT, 8 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
338 PM CDT Thu Jul 20 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-212045-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
338 PM CDT Thu Jul 20 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms with strong winds, small hail and torrential rainfall
will impact portions of eastern Iowa and northwest Illinois early
this morning. Heavy rain falling on areas already saturated from
recent storms may lead to localized flash flooding.

Later this afternoon and tonight, scattered thunderstorms may redevelop
across eastern Iowa and northwest Illinois. These storms will have the
potential to produce damaging wind, large hail and torrential rainfall.

Area rivers are expected to experience flooding. Please see the latest
Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Friday through Saturday...several rounds of thunderstorm complexes will
push across portions of the outlook area, mainly along and north of
Interstate 80. There is the potential for these storms to be severe
with damaging winds and large hail. Torrential rainfall is likely with
several inches of rain possible in a short time. This could lead to
localized flash flooding. However, confidence is low on the timing
and exact location of the thunderstorm complexes.

Hot and humid conditions can be expected through Saturday. The hotter
temperatures should generally occur near and south of Highway 30. Temperatures
are expected to push well into the 90s with dewpoints well into the
70s to around 80. This will push heat index values to 105 to 110 every
afternoon through Saturday. But cloud cover and storm outflow may bring
temporary cool downs to the ambient temperatures, especially north
of Highway 30.

Heat advisories and excessive heat warnings are in place for northeast
Missouri, much of eastern Iowa and west central Illinois through Saturday.
Please see the latest National Weather Service statements for details.

River flooding impacts could be high, especially on the Rock River
if the river basin does receive widespread 2 plus inches of rain. This
could result in flooding on the Mississippi River later next week.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Jul 20, 10:20 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1020 PM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     TSTM WND GST     ELDRIDGE                41.64N 90.57W
07/20/2017  E70 MPH          SCOTT              IA   NWS EMPLOYEE

&&

GROSS
Local storm report, Jul 20, 10:23 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1023 PM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     TSTM WND GST     DAVENPORT MUNICIPAL AIR 41.62N 90.58W
07/20/2017  M53 MPH          SCOTT              IA   MESONET

            NWS OFFICE RSOIS.

&&

GROSS
Local storm report, Jul 20, 10:24 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1024 PM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     TSTM WND DMG     4 NNW DAVENPORT         41.61N 90.63W
07/20/2017                   SCOTT              IA   NWS EMPLOYEE

            TREES DOWN.

&&

GROSS
Local storm report, Jul 20, 10:34 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1034 PM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             DAVENPORT               41.56N 90.60W
07/20/2017  E0.25 INCH       SCOTT              IA   PUBLIC

            JUST NORTH OF KIMBERLY ROAD AND WEST OF DIVISION ST.

&&

GROSS
Local storm report, Jul 20, 10:37 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1037 PM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     TSTM WND GST     DAVENPORT MUNICIPAL AIR 41.62N 90.58W
07/20/2017  M61 MPH          SCOTT              IA   ASOS

&&

GROSS
Local storm report, Jul 20, 11:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1139 PM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     MOUNT PLEASANT MUNICIPA 40.95N 91.52W
07/20/2017  M56.00 MPH       HENRY              IA   AWOS

0709 PM     HAIL             MOUNT PLEASANT          40.96N 91.55W
07/20/2017  E1.00 INCH       HENRY              IA   AMATEUR RADIO

            TIME ESTIMATED FROM RADAR.

0711 PM     TSTM WND GST     MOUNT PLEASANT          40.96N 91.55W
07/20/2017  E60.00 MPH       HENRY              IA   TRAINED SPOTTER

0711 PM     TSTM WND DMG     MOUNT PLEASANT          40.96N 91.55W
07/20/2017                   HENRY              IA   TRAINED SPOTTER

            LARGE TREE BRANCH DOWN IN TOWN NEAR MCDONALDS.

0711 PM     HAIL             MOUNT PLEASANT          40.96N 91.55W
07/20/2017  M0.25 INCH       HENRY              IA   TRAINED SPOTTER

            VERY HEAVY RAIN FALLING AS WELL.

0716 PM     FLASH FLOOD      MOUNT PLEASANT          40.96N 91.55W
07/20/2017                   HENRY              IA   TRAINED SPOTTER

            TORRENTIAL RAIN WITH WATER GETTING INTO HOTEL BUILDING IN
            TOWN.

0723 PM     TSTM WND DMG     MOUNT PLEASANT          40.96N 91.55W
07/20/2017                   HENRY              IA   TRAINED SPOTTER

            DUMPSTER FLIPPED OVER AND A FENCE DOWN NEAR HOTEL.

0728 PM     TSTM WND DMG     MOUNT PLEASANT          40.96N 91.55W
07/20/2017                   HENRY              IA   PUBLIC

            LARGE BARN BLOWN OVER...REPORT VIA KWQC FACEBOOK.

0740 PM     HAIL             4 W MOUNT PLEASANT      40.96N 91.62W
07/20/2017  M0.88 INCH       HENRY              IA   PUBLIC

0740 PM     TSTM WND GST     4 W MOUNT PLEASANT      40.96N 91.62W
07/20/2017  M55.00 MPH       HENRY              IA   PUBLIC

0740 PM     HEAVY RAIN       4 W MOUNT PLEASANT      40.96N 91.62W
07/20/2017  M3.75 INCH       HENRY              IA   PUBLIC

            RAIN FELL IN PAST 1 HOUR.

0750 PM     TSTM WND DMG     1 N MOUNT PLEASANT      40.97N 91.54W
07/20/2017                   HENRY              IA   TRAINED SPOTTER

            LARGE ROAD DETOUR SIGN FLIPPED OVER ALONG WITH A PIECE OF
            FENCE BLOWN DOWN.

0753 PM     HAIL             1 NW MOUNT PLEASANT     40.97N 91.56W
07/20/2017  E0.25 INCH       HENRY              IA   TRAINED SPOTTER

0811 PM     HAIL             1 W WASHINGTON          41.30N 91.70W
07/20/2017  E0.25 INCH       WASHINGTON         IA   TRAINED SPOTTER

0815 PM     HAIL             WASHINGTON              41.30N 91.69W
07/20/2017  M0.50 INCH       WASHINGTON         IA   AMATEUR RADIO

0830 PM     FLASH FLOOD      MOUNT PLEASANT          40.96N 91.55W
07/20/2017                   HENRY              IA   LAW ENFORCEMENT

            NUMEROUS STREETS IN TOWN INUNDATED WITH WATER. ONE
            VEHICLE DISABLED BY WATER AND TOWED IN 500 BLOCK OF N.
            LINCOLN ST. TIME ESTIMATED.

0832 PM     TSTM WND DMG     LOCKRIDGE               40.99N 91.75W
07/20/2017                   JEFFERSON          IA   PUBLIC

            DOWNED POWER LINES.

0940 PM     HAIL             MONTPELIER              41.47N 90.80W
07/20/2017  E1.25 INCH       MUSCATINE          IA   TRAINED SPOTTER

1014 PM     TSTM WND GST     DAVENPORT MUNICIPAL AIR 41.62N 90.58W
07/20/2017  M47.00 MPH       SCOTT              IA   MESONET

            MEASURED ON NWS OFFICE RSOIS.

1017 PM     TSTM WND DMG     1 NNW DAVENPORT         41.57N 90.61W
07/20/2017                   SCOTT              IA   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN.

1019 PM     TSTM WND GST     ELDRIDGE                41.64N 90.57W
07/20/2017  E70.00 MPH       SCOTT              IA   NWS EMPLOYEE

1019 PM     TSTM WND DMG     4 NNW DAVENPORT         41.61N 90.63W
07/20/2017                   SCOTT              IA   NWS EMPLOYEE

            TREES DOWN.

1020 PM     HAIL             DAVENPORT               41.56N 90.60W
07/20/2017  E0.25 INCH       SCOTT              IA   PUBLIC

            JUST NORTH OF KIMBERLY ROAD AND WEST OF DIVISION ST.

1021 PM     TSTM WND GST     DAVENPORT MUNICIPAL AIR 41.62N 90.58W
07/20/2017  M53.00 MPH       SCOTT              IA   MESONET

            NWS OFFICE RSOIS.

1029 PM     TSTM WND GST     DAVENPORT MUNICIPAL AIR 41.62N 90.58W
07/20/2017  M61.00 MPH       SCOTT              IA   ASOS

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:05 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry40 min
Jul 20, 7:37 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson53 min
Jul 20, 7:56 PM CDTFlash Flood WarningDVNHenry, Jefferson6 hr
Jul 20, 8:27 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson46 min
Jul 20, 8:45 PM CDTSevere Thunderstorm WarningDVNLouisa, Muscatine31 min
Jul 20, 8:58 PM CDTFlash Flood WarningDVNHenry, Jefferson, Louisa, Muscatine, Washington6 hr
Jul 20, 9:44 PM CDTSevere Thunderstorm WarningDVNMuscatine, Scott46 min
Jul 20, 9:46 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Washington30 min
Jul 20, 10:13 PM CDTSevere Thunderstorm WarningDVNClinton, Scott45 min
Jul 20, 10:39 PM CDTSevere Thunderstorm WarningDVNClinton, Scott35 min
Jul 21, 12:40 AM CDTSpecial Weather StatementDVNCedar, Johnson, Muscatine65 min
Jul 21, 1:27 AM CDTSpecial Weather StatementDVNScott63 min
Jul 21, 5:10 AM CDTSpecial Weather StatementDVNBuchanan, Cedar, Jones, Linn65 min
Jul 21, 2:56 PM CDTRiver Flood WatchDVNDelaware, Jones67 hr
Jul 21, 2:56 PM CDTRiver Flood WatchDVNJackson4 days
Jul 21, 2:56 PM CDTRiver Flood WatchDVNBuchanan, Linn5 days
Jul 21, 3:51 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Washington54 min
Jul 21, 4:39 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson66 min
Jul 21, 4:49 PM CDTTornado WarningDVNJohnson56 min
Jul 21, 5:01 PM CDTSevere Thunderstorm WarningDVNCedar, Jones, Linn59 min
Jul 21, 5:16 PM CDTFlash Flood WarningDVNCedar, Johnson, Jones, Linn6 hr
Jul 21, 5:24 PM CDTSevere Thunderstorm WarningDVNDubuque37 min
Jul 21, 5:39 PM CDTTornado WarningDVNCedar, Johnson, Muscatine51 min
Jul 21, 6:10 PM CDTTornado WarningDVNMuscatine50 min
Jul 21, 6:50 PM CDTSpecial Weather StatementDVNClinton, Scott55 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.